U.S. doctors online nowAsk doctors free
Canada
A 45-year-old female asked:

is it correct to let diarrhea run its natural course or take imodium (loperamide) after having 3 loose/watery stools in 2 hours?

1 doctor answer1 doctor weighed in
Dr. Tanya Russo
Pediatrics 25 years experience
Enteritis&Imodium: Diarrhea that abruptly starts is usually caused by an infection or ingested toxin. Our GI tracts increase motility as a method for clearing these things from our bodies faster. Medications which slow down the diarrhea also slow down this natural process. In children, these medications can be dangerous. These medications are best reserved for people at risk for dehydration, sparingly.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated May 6, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.